Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Jul 28, 2021, 11:48 PM CDT for Sauk County, Wisconsin. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2021, 11:48 PM CDT (04:48 UTC)
- Expired
- Jul 29, 2021, 12:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Milwaukee, WI
County Sauk County, WI
The radar
The Milwaukee radar (KMKX), 116 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 11:55 PM CDT | TSTM WND DMG | 2 Ene Wisconsin Dells, WI | MULTIPLE TREES DOWN IN MOBILE HOME PARK, WITH DAMAGE TO HOMES AND VEHICLES. |
| Jul 29, 12:02 AM CDT | TSTM WND GST 65 | Wisconsin Dells, WI | |
| Jul 29, 12:12 AM CDT | TORNADO | 4 S Portage, WI | CORRECTS TIME ON PREVIOUS TORNADO REPORT FROM 4 S PORTAGE. NWS STORM SURVEY HAS CONFIRMED AN EF-1 TORNADO SOUTH OF PORTAGE. THIS TORNADO PRODUCED AN AREA OF DAMAGE TO TREES, MOBILE HOMES, AND OUTBUILDING STRUCTURES BETWEEN I-39 AND THE WISCONSIN RIVER. PEAK WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 593 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
490
WWUS83 KMKX 290448
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1148 PM CDT Wed Jul 28 2021
WIZ056-057-290530-
Columbia-Sauk-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN COLUMBIA AND
SAUK COUNTIES...
At 1147 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles southwest of Westfield to near
Reedsburg to near Westby. Movement was south at 50 mph.
Winds of 40 to 50 mph are possible with these storms.
Locations impacted include...
Baraboo, Portage, Reedsburg, Prairie Du Sac, Sauk City, Wisconsin
Dells, Lake Wisconsin, Lodi, Lake Delton, Poynette, Spring Green,
West Baraboo, Plain, Bluffview, North Freedom, Merrimac, La Valle,
Rock Springs, Loganville and Ironton.
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4364 8945 4337 8936 4329 8954 4329 8971
4326 8974 4324 8980 4319 8986 4319 8992
4320 8999 4316 9005 4315 9005 4316 9009
4316 9018 4317 9019 4355 9019 4356 9031
4364 9031
TIME...MOT...LOC 0447Z 353DEG 43KT 4379 8961 4361 9004 4364 9078
$$
HANSENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jul 28, 8:50 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 28, 8:50 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 850 PM CDT Wed Jul 28 2021 .UPDATE... (Issued 849 PM CDT Wed Jul 28 2021) Storms have started over northern WI/central MN this evening along the warm front and weak lake breeze boundary off of Lake Superior. The 00z MPX sounding is quite unstable with 4,000-6,000 J/kg much of this is due to steeper mid/upper level lapse rates. The surface lapse rates remain weak due to remnant cloud cover and smoke layer which likely limited some heating/mixing this afternoon. But as the LLJ gets going and bulk shear ramps up expect any storms to quickly become severe. Hodographs showed strong turning in the low levels with the MPX sounding and this is also evident in the VWP hodograph from the ARX radar. As the LLJ intensifies tonight we can potentially expect a similar looking hodograph for our area ahead of the storms arriving. While all modes of severe are possible as storms congeal into a line and drop south, the greatest threat is going to be with strong damaging winds of 70 to 90+ mph. In addition to that if we do end up with a similar looking hodograph we could see a few embedded tornadoes in the line. The threat area is for the entire area especially since storms are developing a little further to the west than forecast. Made some minor tweaks to the timing of storms but otherwise the forecast is in good shape. Stumpf && .SHORT TERM... (Issued 130 PM CDT Wed Jul 28 2021) Tonight: Main focus continues to be on anticipated severe convective system rolling through here later this evening. Think as storms transition from more discrete/supercellular to our north and congeal to a line structure closer to central WI that the line will really gain speed and roll through southern WI, esp EC and SE WI in fairly short order. Potential is fairly high this will bow out with winds in excess of 70 and perhaps a few QLCS type tornadoes as well. So the heightened moderate from SPC looks on track. Decent upper level jet divergence, a mid level shortwave and plenty of higher CAPE values into the late evening/early overnight, the environment appears primed to support the arriving storms. Thursday through Thursday night: Cool advection and high pressure take hold. Winds will be predominantly from the north and northeast. Expecting some lower cloud cover to linger especially for the morning but with a low level thermal trough the clouds may be a bit more stubborn. && .LONG TERM... (Issued 130 PM CDT Wed Jul 28 2021) Friday through Friday night: High pressure remains in control into Friday though shifts off to the southeast and begins a waa regime. Saturday through Saturday night: A northwest mid level flow will drop in a some mid level energy with an associated low pressure system and cold front. Progs are in pretty good agreement in developing some shra/tsra with these features that could linger into the evening hours. Sunday through Wednesday: High pressure will largely dominate this period. There is some hint of some diurnal activity with any mid level troughing that may swing through, especially Monday into Monday evening. So some precip potential may need to be added to the forecast at some point. For now will stick with the blended guid and leave this mention out for now. && .AVIATION... (Issued 849 PM CDT Wed Jul 28 2021) Initially VFR conditions are forecast this evening but a strong line of thunderstorms is expected to drop south out of north- central WI. These will bring strong gusty winds, heavy downpours, frequent cloud to ground lightning, and IFR/MVFR cigs. Once storms move through expect some improvement in cigs/vsbys through the morning as drier air starts to filter in from the north. A few areas of MVFR cigs are possible Thursday afternoon for locations closer to the lake as a front rolls down Lake Michigan. Stumpf && .MARINE... (Issued 130 PM CDT Wed Jul 28 2021) A complex of strong to severe thunderstorms is expected to track across northern Wisconsin late this afternoon and then drop into central and southern Wisconsin and Lake Michigan this evening. It should exit southern Lake Michigan by 4 AM. Persistent northerly winds on Thursday will build higher waves over the south half of Lake Michigan Thursday afternoon through Friday. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 28, 9:04 PM CDT, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 904 PM CDT Wed Jul 28 2021 WIZ046-047-051-052-056>060-062>072-300215- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 904 PM CDT Wed Jul 28 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight A complex of thunderstorms will move southward into southern Wisconsin this evening into the overnight hours. Severe thunderstorms are expected with damaging winds as the main concern. Large hail and a tornado are possible as well. A Particularly Dangerous Situation Severe Thunderstorm Watch has been issued until 2 AM for all of southern Wisconsin. An Air Quality Advisory for Ozone is in effect for Kenosha, Racine, Milwaukee, Ozaukee, and Sheboygan counties until 11 pm CDT. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a chance of thunderstorms Saturday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report peak wind gusts and any damage observed to the national weather service at milwaukee/sullivan. LMZ643>646-300215- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 904 PM CDT Wed Jul 28 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A complex of thunderstorms will move southward into southern Wisconsin this evening into the overnight hours. Severe thunderstorms are expected with damaging winds as the main concern. Large hail and a tornado are possible as well. A Particularly Dangerous Situation Severe Thunderstorm Watch has been issued until 2 AM for all of the nearshore waters. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a chance of thunderstorms Saturday afternoon and evening. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-300215- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 904 PM CDT Wed Jul 28 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight A complex of thunderstorms will move southward into southern Wisconsin this evening into the overnight hours. Severe thunderstorms are expected with damaging winds as the main concern. Large hail and a tornado are possible as well. A Particularly Dangerous Situation Severe Thunderstorm Watch has been issued until 2 AM for the western open waters of Lake Michigan at this time. This could be expanded eastward overnight. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a chance of thunderstorms Saturday into Saturday evening. www.weather.gov/mkx
In the hours before
Special weather statement, Jul 28, 11:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1148 PM CDT Wed Jul 28 2021
WIZ056-057-290530-
Columbia-Sauk-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN COLUMBIA AND
SAUK COUNTIES...
At 1147 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles southwest of Westfield to near
Reedsburg to near Westby. Movement was south at 50 mph.
Winds of 40 to 50 mph are possible with these storms.
Locations impacted include...
Baraboo, Portage, Reedsburg, Prairie Du Sac, Sauk City, Wisconsin
Dells, Lake Wisconsin, Lodi, Lake Delton, Poynette, Spring Green,
West Baraboo, Plain, Bluffview, North Freedom, Merrimac, La Valle,
Rock Springs, Loganville and Ironton.
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4364 8945 4337 8936 4329 8954 4329 8971
4326 8974 4324 8980 4319 8986 4319 8992
4320 8999 4316 9005 4315 9005 4316 9009
4316 9018 4317 9019 4355 9019 4356 9031
4364 9031
TIME...MOT...LOC 0447Z 353DEG 43KT 4379 8961 4361 9004 4364 9078
HANSENThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 11:18 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Green Lake, Marquette | 72 min |
| Jul 28, 11:41 PM CDT | Tornado Warning | MKX | Fond du Lac | 20 min |
| Jul 28, 11:55 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington | 65 min |
| Jul 29, 12:22 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Sauk | 53 min |
| Jul 29, 12:26 AM CDT | Tornado Warning | MKX | Columbia, Dodge | 31 min |
| Jul 29, 12:43 AM CDT | Tornado Warning | MKX | Columbia, Dane, Dodge, Jefferson | 32 min |
| Jul 29, 12:45 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson | 45 min |
| Jul 29, 12:51 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Iowa, Sauk | 39 min |
| Jul 29, 12:57 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington | 48 min |
| Jul 29, 1:07 AM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 38 min |
| Jul 29, 1:08 AM CDT | Tornado Warning | MKX | Jefferson, Waukesha | 37 min |
| Jul 29, 1:17 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson, Kenosha, Milwaukee, Racine, Rock and 2 more | 67 min |
| Jul 29, 1:24 AM CDT | Special Marine Warning | MKX | 96 min | |
| Jul 29, 1:31 AM CDT | Tornado Warning | MKX | Milwaukee, Racine, Walworth, Waukesha | 44 min |
| Jul 29, 1:36 AM CDT | Tornado Warning | MKX | Rock | 24 min |
| Jul 29, 1:51 AM CDT | Special Weather Statement | MKX | Green, Lafayette | 24 min |
| Jul 29, 4:06 AM CDT | Small Craft Advisory | MKX | 33 hr | |
| Jul 29, 2:02 PM CDT | Beach Hazards Statement | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Sheboygan | 29 hr |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.